Friday, October 31, 2014

Sunday, June 01, 2008 Mary, Community Member, asks

Q: I have been on levaquin and allegra for a sinus infection. My nose and gums itch. What gives?

I just finished levaquin for a nasty sinus infection. I've been on medication for 7 days and finished today. My gums, nose, and back of my throat are itchy. My gums were not until about 4 days after taking the medication. Could there be a connection? They were not bothering me before.

 

I do have allergies and get these infections once or twice a year. This time was particularly bad.

Answer This
Answers (1)
6/ 4/08 1:51pm

Mary,

 

Itching of your various mucus membranes (nose, throat, roof of the mouth, etc.) IS definitely a sign of allergies. But allergies to what is difficult to say. Certainly an allergy to medicine is possible, but since you also have nasal allergies, it could also be that you are reacting to some kind of allergen in your environment presently.

 

I'd call your doctor and discuss it with him/her to be most sure.

 

To your health,

Kathi

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Mary, Community Member— Last Modified: 12/26/10, First Published: 06/01/08